MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISTAL ATTACHMENT
Model Number MH-588
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corporation reviewed a literature titled "short-term outcome of peroral endoscopic myotomy performed by the same endoscopist on achalasia and nonachalasia esophageal motility disorders." a retrospective analysis of all patients undergoing poem at one university hospital by a single expert endoscopist from (b)(6) 2021 to (b)(6) 2022 was performed.All patients were symptomatic, and the presence of esophageal motility disorders was confirmed using multiple diagnostic modalities.These patients were then divided into 2 groups, achalasia and naemd, based on the underlying diagnosis.Statistical analysis of different clinical outcomes, including effectiveness and safety, was performed.Adverse events/number of patients chest pain (3) blood loss (1) perforation (1) two patients in the achalasia group experienced moderate blood loss during the procedure but did not develop hemodynamic instability or require blood transfusion.One patient in the achalasia group and 2 patients in the naemd group reported severe chest pain immediately after the procedure.These patients were admitted under close observation and pain was controlled with intravenous opioids and ppi, and patients were subsequently discharged.One patient in the naemd group had an esophageal mucosal injury requiring closure with one endoscopic clip.This patient did not require hospital admission or additional treatment.In total, 9 patients from the achalasia group and 10 patients from the naemd group were admitted to the hospital post procedure with the mean hospital stay being 1.2 and 0.82 days, respectively, for each group.As previously mentioned, patients were admitted post procedurally for both clinical reasons (pain, procedure difficulty, and complications and social factors (patient preference, travel distance, and ride availability).This report is related to patient identifier (b)(6).

Brand Name
DISTAL ATTACHMENT
Common Device Name
DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
MDR Report Key18685018
Report Number2429304-2024-00105
Device Sequence Number7233974
Product Code FDS
UDI-Device Identifier04953170047879
UDI-Public04953170047879
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
Report Date (Section F) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMH-588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/18/2024
Event Location Hospital
Date Report to Manufacturer01/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown